MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY® 3; CATHETER,INTRAVASCULAR,THE
Model Number 4251131-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.Additional attempts to get the sample are being made.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: when the catheter was removed from the patient's right forearm, it appeared to be missing the last 1mm.Staff believe the last 1mm of catheter broke off into the patient's forearm.Patient was x-rayed, and nothing was seen.
 
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4) one (1) used sample was received for evaluation.Under visual examination it was determined that the full catheter was present, the catheter tip had not been sheared/torn off.However, the catheter tip did exhibit damage.This product is subjected to a 100% inspection by an in-line vision system that is calibrated and subjected to regular verifications to ensure it is functioning properly.The defect observed in the returned sample would have been detected and rejected by the in-line vision system.Review of the device history record performed for the reported lot number did not reveal any abnormalities or nonconformances of this nature.No adverse quality trends of this nature were identified during the complaint review process for the reported catalog number or lot number.Based on the results of the investigation, no conclusions can be made regarding the cause of the reported event.If additional information becomes available, a follow up report will be submitted.

Brand Name
INTROCAN SAFETY® 3
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key8154854
Report Number9610825-2018-00258
Device Sequence Number16709763
Product Code FOZ
UDI-Device Identifier04046964014079
UDI-Public(01)04046964014079
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2019
Report Date (Section F) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251131-02
Device Catalogue Number4251131-02
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/30/2018
Event Location Hospital
Date Report to Manufacturer01/21/2019
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/21/2019